77 yof had rheumatic fever at 6 yoa, mitral valve replacemen | Figure 1
TheFastDoctor
Family Medicine
77 yof had rheumatic fever at 6 yoa, mitral valve replacement 25 year before these images. Spots started gradually developing... stopped Celecoxib 6 months later. These pictures two months after that.
Medication now Warfarin, Bisoprolol, Spironolactone, Lanoxin, Atorvastatin, Citalopram.
Histology hyperplasia in the epidermis but no dysplasia. Superficial and mid perivascular inflammatory cell infiltrate and abundant hemosiderin throughout the dermis.
A second biopsy few basal apoptotic cells but more prominent inflammatory cell infiltrate. Interstitial eosinophyls. Severe solar lastosis and mild edema in the dermis. Also hemosiderin.
No evidence of vasculitis. Drug reaction considered. Some stasis dermatitis.
Thyroid functions normal, Full blood count normal except low Lymphoctes (0.79), Low platelets (94) and elevated ESR (39).CRP normal 5. Slight renal impairment GFR 63. Elevated ALP (138) and GGT (53)
Any ideas?
A 40‐year‐old man presented with (a) erythematous gingival hyperplasia in the lower right premolar‐to‐incisors region, of 1 months’ duration. He was healthy with good oral hygiene. There was no lesion on his skin. (b) Histopathological examination revealed a mixed inflammatory cellular infiltrate, giant cells, numerous vascular channels and red blood cell extravasation. What is the diagnosis?
Well-differentiated squamous cell carcinoma, of secondary configuration, invading from the muscular layer to the superficial dermis with an extensive area of necrosis. There is marked solar elastosis and moderate inflammatory infiltrate. Photos 1 and 2 showing atypical mitoses.
Non-steroidal anti-inflammatory drugs (NSAIDs) have been associated with cardiovascular risk, but to date it is unknown if their use is associated with out-of-hospital cardiac arrest (OHCA). In a new study published in the European Heart Journal - Cardiovascular Pharmacotherapy, researchers examined data related to 28,947 individuals with OHCA from the Danish National Cardiac Arrest Registry. A total of 3,376 of these patients were treated with an NSAID up to 30 days prior to OHCA. The authors observed that the use of any NSAID was associated with a 31% increased risk of cardiac arrest. Diclofenac and ibuprofen were associated with a 50% and 31% increase in risk, respectively. Naproxen, celecoxib and rofecoxib were not associated with the occurrence of cardiac arrest, probably due to the low number of events. According to Professor Gunnar H. Gislason, a professor of cardiology at Gentofte University Hospital in Copenhagen, Denmark, diclofenac and ibuprofen, both commonly used, were associated with a significantly increased risk of cardiac arrest. NSAIDs should be used with caution and for a valid indication. They should probably be avoided in patients with cardiovascular disease or many cardiovascular risk factors.
A 4-month-old male infant presented with skin lesions localized to the chin for the past 3 days. Physical examination revealed multiple small pustules with surrounding inflammatory signs on the chin, along with a few scattered papules on the chest.
Patient in late teens presenting after a collapse, no chest pain, no previous cardiac history, no history of sudden death in family, are there any features in this ekg that would warrant further work-up or is this just a pediatric ekg?